Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 143, NWS Buffalo, NY

August 9, 2008Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 9, 2008, 8:22 PM EDT for Chautauqua County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2008, 8:22 PM EDT (00:22 UTC)
Expired
Aug 9, 2008, 8:53 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 100022
SVRBUF
NYC013-100115-
/O.NEW.KBUF.SV.W.0143.080810T0022Z-080810T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
822 PM EDT SAT AUG 9 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 915 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF CLYMER...OR 24 MILES WEST OF JAMESTOWN...AND MOVING
  EAST AT 28 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PANAMA BY 840 PM EDT...
  LAKEWOOD BY 900 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4210 7977 4229 7926 4203 7919 4201 7977
TIME...MOT...LOC 0022Z 253DEG 25KT 4208 7969

$$

HITCHCOCK
1 follow-up statement
000 
WWUS51 KBUF 100053
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
853 PM EDT SAT AUG 9 2008

NYC013-100104-
/O.CAN.KBUF.SV.W.0143.000000T0000Z-080810T0115Z/
CHAUTAUQUA NY-
854 PM EDT SAT AUG 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAUTAUQUA COUNTY IS
CANCELLED...

AT 854 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE IN BUFFALO.

LAT...LON 4210 7977 4229 7926 4203 7919 4201 7977
TIME...MOT...LOC 0054Z 253DEG 25KT 4214 7940

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:40 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 9, 7:40 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
740 PM EDT SAT AUG 9 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE CENTRAL GREAT LAKES AND ITS
ASSOCIATED COLD FRONT WILL DROP SOUTHEAST INTO WESTERN NEW YORK
TONIGHT AND SUNDAY...BRINGING MORE UNSETTLED WEATHER BACK INTO THE
REGION. A FEW MORE SHOWERS AND THUNDERSTORMS ARE FORECAST TO
LINGER INTO MONDAY AND MONDAY NIGHT AS THIS SYSTEM MOVES EAST INTO
NEW ENGLAND...THEN HIGH PRESSURE IS EXPECTED TO BRING A RETURN TO
DRIER AND QUIETER WEATHER FOR TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
A VERY ACTIVE NIGHT IS AHEAD FOR WESTERN NEW YORK...AS WIDESPREAD
SHOWERS AND THUNDERSTORMS OVER SOUTHERN ONTARIO AND WESTERN LAKE
ONTARIO WILL PIVOT ACROSS OUR REGION. AS OF 22Z (6 PM)...THE
STRONGER STORMS ALONG THE LEADING EDGE OF THE PCPN WERE MOVING TO
THE EAST-NORTHEAST...AND THUS STAYING JUST ON THE NORTHERN FRINGES
OF OUR FORECAST AREA.

AS THE EVENING PROGRESSES THOUGH...THE LARGE OUT OF SEASON UPPER
LEVEL STORM CENTERED OVER THE SOO WILL DROP TO THE SOUTHEAST ACROSS
LAKE HURON AND GEORGIAN BAY. THE CORRESPONDING AREA OF PCPN OVER
SOUTHERN ONTARIO WILL THEN SETTLE OVER OUR REGION. HAVE RAISED POPS
TO 100 FOR THE VAST MAJORITY OF THE REGION FOR TONIGHT...AND WHILE
THERE WILL BE THE RISK OF STRONG TO SEVERE THUNDERSTORMS...WE
BELIEVE THAT THERE MAY BE A GREATER POTENTIAL FOR HEAVY RAINS.

THE LOCALLY RUN MESOSCALE WRF MODELS ARE IN STRONG AGREEMENT OF
HEAVY PCPN COMING FROM THE APPROACHING AREA OF SHRA/TSRA...WITH
AMOUNTS OF ONE TO AS MUCH AS TWO INCHES POSSIBLE. THE BULK OF THE
ACTIVITY WILL OCCUR OVER THE FAR WESTERN COUNTIES BETWEEN 03 AND
07Z...OVER THE FINGER LAKES REGION BETWEEN 05 AND 09Z AND EAST OF
LAKE ONTARIO BETWEEN 09 AND 14Z. THE HIGHER QPF IS ALSO SUGGESTED BY
THE 18Z OPERATIONAL NAM/WRF...AND HAVE USED THIS TO RE-POPULATE THE
GRIDS (THEREBY ADJUSTING QPF FORECAST). THE UPDATED GRIDS AND
WORDED PRODUCTS ARE ON THE STREET. A NEW HWO HAS BEEN ISSUED AS
WELL.

AS FOR SEVERE POTENTIAL...INSTABILITY IS LIMITED WITH LOW DEW PTS
AND WIND FIELDS ARE NOT IMPRESSIVE..BUT COLD POOL WILL LOWER
FREEZING LEVELS DRAMATICALLY SO THERE IS POTENTIAL FOR HAIL.

MODELS ALL SHOW A DRY SLOT PIVOTING INTO WESTERN AREAS TOWARD
DAYBREAK SO WILL LOWER POPS SIGNIFICANTLY...BUT STILL HOLD THEM
IN LOW CHC CATEGORY.

ON SUNDAY...MODELS IN BETTER AGREEMENT NOW IN DROPPING UPPER LOW
ACROSS SRN ONTARIO TO ERN LK ERIE BY AFTERNOON AND THEN DOWN INTO
NRN PA SUN EVENING. SFC FEATURE IS A BIT FURTHER EAST...BUT NOT BY
MUCH...CROSSING FAR WRN NY DURING THE DAY. THIS WILL PLAY HAVOC
WITH OUR WIND FIELDS AND RAINFALL POTENTIAL. FOR NOW...WILL
CONTINUE WITH DRY SLOT SCENARIO INTO CNTRL NY BY EARLY
AFTERNOON...THEN CLOSING OFF. IN WEST...A FAIRLY DRY MORNING WILL
GIVE WAY TO INCR POPS AGAIN IN AFTERNOON AS WRAPAROUND PIVOTS
AROUND THE LOW AS IT PULLS EAST AND SOUTH. WETTEST PERIOD NR LK
ERIE MAY ACTUALLY BE LATER SUN AFTERNOON AND EVENING. AS FOR
WINDS...WILL PLAY THEM SOUTHWEST AND WEST NR LK ERIE AND FAR WRN
LK ONTARIO...BUT L/V TO EASTERLY FOR AWHILE ACROSS E LK ONTARIO
ZONES. THEY SHOULD BE QUITE LIGHT THOUGH AS WELL BE NEAR CENTER OF
ENTIRE SYSTEM AND NOT THE PERIPHERY WHERE WINDS WOULD BE STRONGER.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
DURING THE SHORT TERM PERIOD...THE CLOSED UPPER LOW WILL DRIFT FROM
A POSITION NEAR BUFFALO SUNDAY EARLY EVENING TO THE BINGHAMTON AREA
DURING THE COURSE OF SUNDAY NIGHT...BEFORE MOVING ON TO NEW ENGLAND
ON MONDAY AND THE EVENTUALLY MAINE COAST MONDAY NIGHT.

WITH THE LOSS OF DAYTIME HEATING SUNDAY NIGHT...EXPECT THAT SUNDAY
AFTERNOONS WIDESPREAD DIURNALLY-DRIVEN CONVECTION WILL GRADUALLY
WEAKEN AND BECOME MORE SCATTERED WITH TIME...THOUGH IT WILL LIKELY
NOT SHUT OFF COMPLETELY WITH THE CORE OF THE UPPER LOW AND
ASSOCIATED COLD POOL SLOWLY WORKING ACROSS THE AREA. AT THIS
POINT...HAVE ELECTED TO KEEP THINGS SIMPLE IN THE FORECAST WITH
BROADBRUSH LIKELY POPS EARLY IN THE EVENING...GRADUALLY TAPERING
DOWN TO THE CHANCE/SCATTERED RANGE DURING THE REMAINDER OF THE
NIGHT. WHILE THERE IS AT LEAST SOME POTENTIAL FOR SOME LAKE
ENHANCEMENT TO SET UP BEHIND THE LOW LATER SUNDAY NIGHT...THERE
REMAINS CONSIDERABLE UNCERTAINTY WITH RESPECT TO THE EXACT TRACK OF
THE LOW...AND EXACTLY HOW THE LOW LEVEL WIND FIELDS WILL EVOLVE
BEHIND ITS PASSAGE. WITH AT LEAST SOME DOUBT IN MY MIND AS TO
WHETHER A SUFFICIENTLY ALIGNED FLOW TO SUPPORT LAKE EFFECT WILL
DEVELOP...HAVE OPTED TO NOT INDICATE ANY AREAS OF LAKE ENHANCEMENT
IN THE FORECAST AT THIS TIME.

DURING MONDAY...WILL LEAVE A CHANCE OF CONVECTION IN THE FORECAST AS
MOISTURE CONTINUES TO WRAP AROUND THE SLOW MOVING CLOSED LOW...WITH
THE HIGHEST POPS FOUND ACROSS THE NORTH COUNTRY...WHICH WILL BE
SUBJECT TO ANOTHER VORTICITY LOBE WRAPPING AROUND THE BACK SIDE OF
THE LOW CENTER.

AS THE UPPER LOW PULLS FURTHER AWAY FROM OUR REGION MONDAY
NIGHT...WILL FINALLY DROP POPS BELOW THE CHANCE THRESHOLD FROM
SOUTHWEST TO NORTHEAST AS FORCING WEAKENS...AND LOW LEVEL
RIDGING/DRIER AIR BEGINS BUILDING IN FROM THE CENTRAL GREAT LAKES.

TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW NORMAL DUE TO THE
INFLUENCE OF THE UPPER LOW AND COLD POOL...WITH 850 MB TEMPS OF +9C
OR SO ONLY SUPPORTING HIGHS IN THE LOWER 70S ON MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
IN GENERAL...THE EXTENDED PORTION OF THE FORECAST WILL CONTINUE TO
FEATURE LARGE-SCALE UPPER RIDGING ACROSS THE WESTERN PART OF NORTH
AMERICA...WITH A DOWNSTREAM TROUGH REMAINING IN PLACE ACROSS THE
EAST. AS A RESULT...WE SHOULD CONTINUE TO SEE TEMPERATURES AVERAGING
A BIT BELOW NORMAL DURING THIS PERIOD...ALONG WITH PERIODIC CHANCES
FOR CONVECTION.

IN TERMS OF PRECIPITATION CHANCES...EXPECT DRY CONDITIONS ON TUESDAY
AS HIGH PRESSURE RIDGES IN FROM THE CENTRAL GREAT LAKES. THIS WILL
THEN BE FOLLOWED BY A RENEWED THREAT OF MORE SHOWERS AND
THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS ANOTHER CLOSED UPPER LEVEL
LOW DIGS SOUTHEAST ACROSS THE GREAT LAKES AND NORTHEAST. THE BEST
CHANCES FOR PRECIPITATION NOW APPEAR TO BE ON THURSDAY AND
FRIDAY...WHEN THE CORE OF THIS SYSTEM IS EXPECTED TO PASS ACROSS THE
FORECAST AREA. THIS SHOULD FOLLOWED BY A RETURN TO DRIER WEATHER ON
SATURDAY AS THE LOW PULLS OUT ACROSS NEW ENGLAND...AND SURFACE BASED
RIDGING BUILDS EAST ACROSS THE GREAT LAKES IN ITS WAKE.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A SEVERE WEATHER THREAT WILL REMAIN IN PLACE FROM ROC WEST TO LAKE
ERIE THIS EVENING.

AN ANOMALOUSLY DEEP UPPER LEVEL STORM SYSTEM DROPPING SOUTHEAST FROM
LAKE HURON WILL CIRCULATE WIDESPREAD SHRA/TSRA ACROSS WESTERN NEW
YORK TONIGHT...WITH SOME OF THE STORMS POSSIBLY CONTAINING SOME HAIL
AND WIND GUSTS TO 40 MPH. ALONG WITH THE RISK OF STRONG TO SEVERE
WEATHER...CIGS/VSBYS WILL DROP TO MVFR LEVELS WITH OCCASIONAL IFR
CIGS POSISBLE LATE. AS A RESULT...THE CURRENT VFR CONDITINOS ARE
EXPECTED TO DETERIORATE AS THE NIGHT PROGRESSES. THIS WILL BE THE
CASE FOR ALL OF THE WRN NEW YORK TAFS...WITH THE EXCEPTION OF KART
WHICH WILL LIEKLY REMAIN VFR UNTIL AFTER DAYBREAK SUNDAY.

THE STORMS WILL BE FAIRLY SLOW MOVING...SO THEY WILL HAVE A GREATER
CHANCE OF IMPACTING AIRPORT OPERATIONS AND THUS PROMOTING DELAYS.

FOR SUNDAY...THE DEEP UPPER LEVEL STORM WILL DROP DIRECTLY ACROSS
THE FAR WESTERN COUNTIES. THIS WILL RESULT IN AN INCREASING RISK OF
SHRA/TSRA DURING THE COURSE OF THE DAY. DESPITE THIS...MOST SITES
WILL EXPERIENCE VFR CONDITIONS ON SUNDAY...ALTHOUGH THE CHANCE FOR A
COUPLE HOURS OF MVFR CIGS WILL BE POSSIBLE. THE HIGHEST CHANCE FOR
MVFR CIGS SUNDAY WILL BE FOUND EAST OF LK ONTARIO WHERE THE RISK OF
SHRA/TSRA WILL BE GREATEST.

OUTLOOK...
MONDAY...VFR/LOCALLY MVFR IN SCATTERED SHOWERS/THUNDERSTORMS.
TUESDAY THROUGH THURSDAY...GENERALLY VFR.

&&

.MARINE...
MODERATE SOUTHWEST WINDS WILL BECOME LOCALLY GUSTY IN THUNDERSTORMS
AS THEY CROSS THE REGION TONIGHT...THEN WILL BECOME LIGHT ON SUNDAY
AS LOW PRESSURE PASSES SOUTHEAST ACROSS WESTERN LAKE ONTARIO INTO
WESTERN NEW YORK. WINDS WILL TEND SOUTHWEST AND WEST ON THE LAKE
ERIE AND WESTERN LAKE ONTARIO WATERS...BUT BE VARIABLE OR BACK TO
EASTERLY OVER EASTERN LAKE ONTARIO DURING SUNDAY. AS THE LOW CROSSES
THE AREA SUNDAY NIGHT AND MONDAY...GENERALLY LIGHT WINDS WILL
FRESHEN AND TEND NORTHWESTERLY IN ITS WAKE...THOUGH WINDS AND WAVES
ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS
TIME.

WATERSPOUTS WILL ALSO BECOME A DISTINCT POSSIBILITY ONCE AGAIN LATER
TONIGHT AND SUNDAY AS A COLD POOL ALOFT OVERSPREADS THE AREA...AND
WILL LIKELY REMAIN SO THROUGH SUNDAY NIGHT AND MONDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...RSH/SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH/SFM
MARINE...JJR/SFM
Hazardous weather outlook, Aug 9, 5:58 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
558 PM EDT SAT AUG 9 2008

NYZ001>003-010>013-019>021-085-101200-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
558 PM EDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY TONIGHT.
DAMAGING WIND GUSTS AND HAIL ARE POSSIBLE.

WHILE THERE WILL BE THE RISK OF SEVERE WEATHER FROM THE
THUNDERSTORMS...THERE MAY BE A GREATER RISK FOR HEAVY RAIN. THE
AREA OF SHOWERS AND THUNDERSTORMS THAT WILL MOVE THROUGH THE
REGION WILL BE SLOW MOVING...AND WILL CERTAINLY HAVE THE
POTENTIAL TO PRODUCE RAINFALL IN EXCESS OF ONE INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
558 PM EDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. STRONG
WINDS AND HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-101200-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
558 PM EDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CROSS THE AREA AFTER MIDNIGHT TONIGHT. A FEW OF
THEM MAY BE STRONG WITH GUSTY WIND AND HAIL.

WHILE THERE WILL BE THE RISK OF STRONG THUNDERSTORMS...THERE MAY
BE A GREATER RISK FOR HEAVY RAIN. THE AREA OF SHOWERS AND
THUNDERSTORMS THAT WILL MOVE THROUGH THE REGION WILL BE SLOW
MOVING...AND WILL CERTAINLY HAVE THE POTENTIAL TO PRODUCE RAINFALL
IN EXCESS OF ONE INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Aug 9, 4:52 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
452 PM EDT SAT AUG 9 2008

NYZ001-002-092145-
NIAGARA NY-ORLEANS NY-
452 PM EDT SAT AUG 9 2008

...STRONG STORMS TO STAY OFF THE LAKE ONTARIO SHORELINE...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LINED UP FROM ABOUT HAMILTON ONTARIO...TO JUST OFF
THE NIAGARA AND ORLEANS COUNTIES LAKE SHORES. WHILE SKIES MAY BE
VERY THREATENING TO THE NORTH DURING THE NEXT HOUR OR TWO...THE BULK
OF THE ACTIVITY WILL REMAIN OFF SHORE. THE NORTHERNMOST SECTIONS OF
NIAGARA AND ORLEANS COUNTIES WILL BE ON THE FRINGES OF THE LIGHT TO
MODERATE SHOWERS.

ADDITIONAL SHOWERS AND THUNDERSTORMS FOUND OVER SOUTHERN ONTARIO
WILL AFFECT THE AREA THOUGH AFTER ABOUT 7 PM EDT.

RSH
Local storm report, Aug 9, 7:25 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
725 PM EDT SAT AUG 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             2 NE CASSADAGA          42.36N 79.29W
08/09/2008  E0.75 INCH       CHAUTAUQUA         NY   PUBLIC

&&

DTHOMAS
Special weather statement, Aug 9, 7:51 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
751 PM EDT SAT AUG 9 2008

NYZ001-002-010>013-019>021-085-100045-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE
NY-LIVINGSTON NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
751 PM EDT SAT AUG 9 2008

...STRONG THUNDERSTORMS OVER WESTERN NEW YORK...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING
THAT NUMEROUS STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING. THE BULK
OF THE STORMS WERE FOUND FROM CHAUTAUQUA COUNTY NORTHEAST TO THE
BUFFALO METROPOLITAN AREA. ALL OF THE STORMS ARE MOVING TO THE
NORTHEAST AT 20 TO 25 MPH...AND ADDITIONAL STORMS WILL DEVELOP AS
THE EVENING PROGRESSES. THE STORMS HAVE A HISTORY OF PRODUCING DIME
TO NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
SLOW MOVING DOWNPOURS.

THIS EVENINGS STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:19 PM EDTSevere Thunderstorm WarningBUFCattaraugus27 min
Aug 9, 8:20 PM EDTSpecial Marine WarningBUF40 min
Aug 9, 8:33 PM EDTSpecial Marine WarningBUF57 min
Aug 9, 9:04 PM EDTSpecial Marine WarningBUF86 min
Aug 9, 9:32 PM EDTAreal Flood AdvisoryBUFChautauqua, Erie3 hr
Aug 10, 11:01 AM EDTSpecial Marine WarningBUF119 min
Aug 10, 11:18 AM EDTAreal Flood AdvisoryBUFErie117 min
Aug 10, 1:07 PM EDTSpecial Marine WarningBUF3 hr
Aug 10, 1:15 PM EDTSpecial Marine WarningBUF3 hr
Aug 10, 1:25 PM EDTFlash Flood WarningBUFErie2 hr
Aug 10, 3:53 PM EDTSevere Thunderstorm WarningBUFWayne52 min
Aug 10, 3:56 PM EDTSevere Thunderstorm WarningBUFMonroe34 min
Aug 10, 4:08 PM EDTSpecial Marine WarningBUF82 min
Aug 10, 4:45 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne60 min
Aug 10, 5:49 PM EDTAreal Flood AdvisoryBUFCayuga3 hr
Aug 10, 6:26 PM EDTSevere Thunderstorm WarningBUFOntario49 min
Aug 10, 6:50 PM EDTAreal Flood AdvisoryBUFOswego3 hr
Aug 10, 6:53 PM EDTSevere Thunderstorm WarningBUFOswego45 min
Aug 10, 7:00 PM EDTSevere Thunderstorm WarningBUFWayne20 min
Aug 10, 7:11 PM EDTSpecial Marine WarningBUF85 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.